Hi, I have recently started my two on cosequin ds and my boy Cosmo has thrown up a few times after eating the pill. I always give it with their meals to make it easier on their stomachs. I am wondering if this continues, should I take him of of it or is this side effect something that goes away after a period of time? I have left a message with my vet but haven't heard back yet, so I thought I would ask you knowledgeable folks in the mean time Thanks!
I don't give cosequin but we do give an assortment of supplements like Glucosamine, chondrotin, fish oil etc. I don't think any of those can upset the tummy, even just the cosequin pill. So the vomiting started after you added the pill? Maybe it's just a coincidence.
Yeah it didn't start until a day or so after we started them on the pills. I went to the cosequin web site and it stated that upset stomach is the only side effect of the pills but thats all it said. I'm kind of worried about the him having an irritated stomach every day and what that could do, like an ulcer or something. My girl Maggie has no problems with taking them, but Cosmo has always had a bit of a sensitive stomach.
How many are you giving him at a time? If you're doing two maybe start with just one and see how he does? I've been giving Mocha G/C but not that brand. Hopefully your vet will have some suggestions.
<br />Barbara, Mocha, Zeus, & Smeagol
I have been giving him 2-3 a day according to the initial loading dose for his weight. On the days he throws up I don't give him anymore for that day. They have been on some form of gluc/chond for over a year now and he had this problem with the Sam's brand that we used to give them. We switched to nupro after that, that didn't work well for him. Then we went to glyco flex three worked better, but not enough.
So now were on to the cosequin ds. They have been on it for a few weeks and we can already see a big difference, so that is why i am really hoping this side effect will go away. Still waiting on the vet to call back
I give cosequin ds with Rider's morning meal. No problems.
Dani, Rider & Rookie
SHR Watson's Safari Rider, JH, WC, CL1-R, RA, CGC, TDI
SHR Endeavor Put Me In Coach, RN, WC, CGC
Member Since 6/2003
I give Puff Costco's G&C (which I take, also) and she's never had a problem with it. But that's only one pill a day (G = 1500 mg; C = 1200 mg).
Puff [YF, AKC field line (from competing HT/FT breeder) 62 lbs, dob: 8-'01]
Bess [BF, AKC bench line (from competing show breeder) 55 lbs., 1967-1981] "Poor Bess, the Wonder Dog":
I never heard back from my vet today > I think it might be time to find a new one. Cosmo took three of them today and no throwing up as of yet. Maybe his upset tummy had nothing to do with the pills. I think I will continue giving him the pills and see how it goes. I only have another few week at this high of a dose and then we'll be able to give him 1-2 a day after that. I'm wondering since he has been on some form of gluc/chond. for so long if he even needs the loading dose? I just don't know how effective the other forms of it were for him though. The reason we switched is because his hip has started popping/snapping when he gets up after laying down for a while, and since he has been on the cosequin that has almost completely stopped. I hope he can continue taking it.
If you don't do it already, maybe spread the pills out throughout the day. Like with mine, if they are supposed to get a specific dosage that's made up of several pills, they will get one in the AM and one in the PM.